Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 19, 2006, 6:31 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2006, 6:31 AM CDT (11:31 UTC)
- Expired
- Oct 19, 2006, 8:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Beauregard Parish, LA, Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 49 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 7:30 AM CDT | FLASH FLOOD | Lake Charles, LA | FOUR INCHES OF WATER OVER LAKE STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 191134
FFWLCH
LAC011-019-191330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
631 AM CDT THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEAUREGARD PARISH IN SOUTHWEST LOUISIANA
CALCASIEU PARISH IN SOUTHWEST LOUISIANA
* UNTIL 830 AM CDT
* AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS FROM MERRYVILLE TO VINTON MOVING EAST AT
35 MPH. RAINFALL RATES ARE AROUND ONE INCH WITH THIS LINE...BUT
WITH DITCHES...CREEKS AND DRAINAGE SYSTEMS FULL...FLASH FLOODING
IS POSSIBLE.
* THIS STORM WILL BE NEAR...
VINTON BY 635 AM CDT
CARLYSS...SULPHUR BY 700 AM CDT
WESTLAKE BY 710 AM CDT
LAKE CHARLES BY 715 AM CDT
LEBLEU SETTLEMENT BY 725 AM CDT
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3074 9359 3007 9371 3006 9304 3037 9305
3037 9314 3061 9314 3061 9298 3085 9299
3086 9339 3086 9353
$$
ML1 follow-up statement
000
WGUS74 KLCH 191242
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
740 AM CDT THU OCT 19 2006
LAC011-019-191330-
BEAUREGARD LA-CALCASIEU LA-
740 AM CDT THU OCT 19 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 830 AM CDT FOR CALCASIEU AND
BEAUREGARD PARISHES...
AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN MOVING EAST AT
35 MPH. THE HEAVIEST RAINS HAVE MOVED ACROSS THE LAKE CHARLES AREA
AND EAST OF BEAUREGARD PARISH. HOWEVER...SOME FLASH FLOODING IS
STILL POSSIBLE AS THE RAIN RUNS OFF OF SATURATED GROUND.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGARTOWN...
SINGER...MERRYVILLE...LONGVILLE...DRY CREEK AND DE RIDDER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3074 9359 3007 9371 3006 9304 3037 9305
3037 9314 3061 9314 3061 9298 3085 9299
3086 9339 3086 9353
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 5:47 AM CDT, 44 minutes earlier.
Area forecast discussion, Oct 19, 5:47 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CDT THU OCT 19 2006
.DISCUSSION...
A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR A SUPER CELL MOVING
THROUGH EASTERN VERNON PARISH AND WESTERN RAPIDES PARISHES AT THIS
TIME. THIS STORM IS MOVING TO THE EAST WITH RADAR INDICATIONS THAT
THIS STORM HAS PRODUCED A TORNADO IN VERNON EARLIER.
A FLOOD WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA. DOPPLER ESTIMATES OF SIX TO EIGHT INCHES HAS FALLEN
OVER THE PAST 24 HOURS. AN ADDITIONAL TWO TO THREE INCHES IS
EXPECTED WITH SOME LOCATIONS RECEIVING OVER 6 INCHES IN ISOLATED
LOCATIONS BEFORE ENDING THIS AFTERNOON.
ALL AREA RIVERS ARE IN FLOOD WITH KOUNTZE EXPERIENCING A FLOOD OF
RECORD. FLOODING WARNINGS HAVE BEEN POSTED FOR
TAYLOR...HARDIN...JASPER AND NEWTON COUNTIES IN SOUTHEAST TEXAS
AND VERNON...BEAUREGARD...AND RAPIDES PARISH IN SOUTHEAST
LOUISIANA THROUGH 1:30 PM.
A COLD FRONT IS TRYING TO MAKE ITS WAY THROUGH THE REGION THIS
MORNING AND LOOKS TO MOVE THROUGH SOUTHEAST TEXAS DURING THE LATE
MORNING HOURS AND SOUTH CENTRAL LOUISIANA BY THE EARLY AFTERNOON
HOURS. THIS WILL SEE PRECIP FINALLY COMING TO AN END WITH DRIER
AIR SLOWLY FILTERING IN LATE IN THE DAY.
ANOTHER FRONT IS EXPECTED LATE SUNDAY WITH ADDITIONAL RAINFALL ON
TAP.
SIORRY FOR BEING SO LATE...VERY BUSY MORNING.
&&
.AVIATION...
IFR TO MVFR FOR STORMS OVER SE TX AND SW LA. STORMS TO MOVE EAST
INTO SOUTH CNTRL LA IN THE NEXT SEVERAL HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 54 72 56 / 100 10 10 10
KBPT 73 54 72 58 / 100 10 10 10
KAEX 71 48 71 47 / 100 10 10 10
KLFT 77 53 73 53 / 90 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 2 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...AVOYELLES...IBERIA...LAFAYETTE...LOWER ST.
MARTIN...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...AND
VERMILION.
FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES: ALLEN...
BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...JEFFERSON
DAVIS...RAPIDES...AND VERNON.
TX...FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY FROM 11 AM THURSDAY TO 7 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Oct 19, 5:19 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 519 AM CDT THU OCT 19 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-201030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 519 AM CDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH THE REGION TODAY. THE MAIN THREAT WILL BE FROM STRAIGHT LINE WINDS ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE. THE MAIN PROBLEM FOR TODAY WILL BE YESTERDAYS PROBLEM WITH MORE RAIN. RAINS TODAY WILL BRING AREA WIDE COVERAGE OF TWO TO THREE INCHES WITH ISOLATED AMOUNTS ABOVE FOUR INCHES. THE RAIN WILL TAPER OFF OVER SOUTHEAST TEXAS THIS MORNING BEHIND THE FRONT. RAINS ENDING OVER SOUTHWEST LOUISIANA AROUND THE NOON HOUR WHILE SOUTH CENTRAL LOUISIANA WILL SEE RAINS ENDING DURING THE AFTERNOON HOURS. AS A RESULT OF THE RECENT RAINS A FLOOD WATCH HAS BEEN POSTED FOR ALL OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. CURRENTLY A FLOOD WARNING IS POSTED FOR HARDIN...TAYLOR...JASPER AND NEWTON COUNTIES IN SOUTHEAST TEXAS. A FLOOD WARNING ALSO CONTINUES FOR SOUTHWEST LOUISIANA PARISHES OF VERNON...BEAUREGARD...AND RAPIDES. THIS WARNING WILL CONTINUE THROUGH 1:30 PM THIS AFTERNOON. AREA RIVERS ARE IN FLOOD WITH SOME HAVING MAJOR FLOODING PROBLEMS. VILLAGE CREEK AT KOUNTZE IS FORECAST TO RISE TO 28 FEET WHICH IS 12 FEET ABOVE FLOOD STAGE AND A FLOOD OF RECORD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH ON SUNDAY INTO MONDAY WITH MORE RAINS ON TAP. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, Oct 19, 4:39 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 439 AM CDT THU OCT 19 2006 TXZ180>182-201-215-216-192000- TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...WOODVILLE...JASPER...NEWTON... LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 439 AM CDT THU OCT 19 2006 ...NEW FLOOD OF RECORD REACHED ON THE VILLAGE CREEK AT KOUNTZE... AT 4 AM THURSDAY...THE STAGE ON THE VILLAGE CREEK AT KOUNTZE WAS 28 FEET. THIS EXCEEDS THE PREVIOUS RECORD OF 27.6 FEET WHICH OCCURRED NOVEMBER 26 1940. THE RIVER IS FORECAST TO CONTINUE TO RISE TO AROUND 28.5 FEET BY THIS AFTERNOON. WIDESPREAD MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. HIGHWAYS 418 AND 327 ARE IMPASSABLE AS WELL AS SEVERAL ROADS NEAR THE CREEK. ADDITIONALLY...SEVERAL HOMES IN THE AREA COULD BE IMPACTED BY THESE RECORD HIGH FLOOD LEVELS. THE UNOFFICIAL FLOOD OF RECORD...WHICH OCCURRED PRIOR TO THE INSTALLATION OF THE GAGING SYSTEM ON THE CREEK...IS 34 FEET WHICH OCCURRED ON AUGUST 1 1915. FLOOD PRECAUTIONS SHOULD BE TAKEN BY RESIDENTS LIVING ALONG THE CREEK IF THEY HAVE NOT ALREADY DONE SO. IT IS ESPECIALLY IMPORTANT TO REMEMBER NOT TO DRIVE INTO AREAS WHERE WATER COVERS THE ROAD AS MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. REMEMBER...TURN AROUND DONT DROWN. ML
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:47 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Oct 19, 4:35 AM CDT | Tornado Warning | LCH | Vernon | 25 min |
| Oct 19, 4:52 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 53 min |
| Oct 19, 5:49 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 56 min |
| Oct 19, 6:11 AM CDT | Tornado Warning | LCH | Rapides | 34 min |
| Oct 19, 6:43 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron | 62 min |
| Oct 19, 6:53 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 67 min |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | LCH | Allen, Jefferson Davis | 2 hr |
| Oct 19, 7:47 AM CDT | Severe Thunderstorm Warning | LCH | Acadia | 58 min |
| Oct 19, 7:49 AM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 56 min |
| Oct 19, 7:54 AM CDT | Flash Flood Warning | LCH | Acadia | 2 hr |
| Oct 19, 9:09 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 36 min |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.